Related Questions

My left leg is swollen from the thigh down to the leg from a blood clot cause I'm on blood thinner. How long would swelling and pain last?

Blood clots. Depending on how bad your clot was the leg could be larger forever. Though some of the swelling will go down. I don't know how long you have had this but it could be months before it improves. Your doctor can recommend pain meds based on what medication you take. Read more...

Blood clot in leg swelling red, what to do?

See a doctor. A blood clot in the leg can be dangerous, since it can travel to the lung . This neds evaluation by a health care provider right away. Read more...

Pos ddimer. Neg ct for pe. 3 neg us. Right leg swelling, tight, pain especially in calf. Drs say no blood clot. What can I do? What could it be?

Up, Up and Away. It sounds like your leg has an impeded venous or lymphatic return. I would try lying down and elevating your leg higher than your heart, making sure to support the leg its entire length. Applying heat to the calf may help to increase venous return. It will take several hours to notice an improvement. Be prepared to use this technique for some time. Read more...

One leg swelling and painful. Negative ct and 3 negative ultrasound for blood clots. Elevated ddimer. What could this be. It's really swollen and hurt?

If left leg. is the swollen one, then you need further evaluation of your iliac vein for compression from overlying arteries. This is called May Thurner Syndrome. Further info at sir web.org. Also doctor finder if you need a referral to an interventional radiologist. . Read more...

44 year-old female with a history of DVT and stroke; on Warfarin daily now with right leg swelling and bilateral leg pain.....?

Go see ur FamilyDoc. If you can't chat w/your FamilyDoc, then go to Urgent Care or Emergency Department. Effectiveness of Warfarin depends upon how much vitamin K-rich food consumed (should be consistent on daily basis; if not possible, then none at all). You'll need PT/INR (goal INR is 2-3) as well as ultrasound to look for another (new) clot. Tricky to test for genetic predisposition towards clotting while on Warfar. Read more...
Get INR checked. to be sure Warfarin dose is adequate, and avoid eating lots of green vegetables, taking antibiotics or taking Vit K. With just a little swelling in your job which requires lots of standing, you may not have DVT but you need to be constantly on guard for it. You could have post thrombotic syndrome (http://circ.ahajournals.org/content/121/8/e217.full) Wear supportive stockings and put those legs up whenever you possibly can, but also exercise the ankles to keep circulation going. If pain or swelling becomes more severe, or of course if any shortness of breath you need to be seen emergently to rule out another DVT. Oral magnesium could interfere with Warfarin absorption. But it could help if your levels are low or if the pain is crampy in nature. If it has been prescribed orally, take it well apart from your Warfarin dosing. Epsom Salt (Magnesium sulfate) bath or soak of the legs worth trying, especially if pain is crampy, at the end of a long day of standing. Good luck! Read more...
Deep vein thrombosis. Those symptoms could be related to the deep vein thrombosis. It is hard to give you specific recommendations without more information. . Read more...
Need good ultrasound study and a cardiac echo. Was there a reason found for the stroke? A clot in the leg may travel to the lung, but should not normally be able to get to the brain. The most likely reason it did is a defect in the heart. An echocardiogram will help sort the heart out, and can guide a repair. A good ultrasound of the legs is necessary to see if there is a recurrent clot. If not, another consideration is Post-Thrombotic Syndrome - failure o the valves in the leg veins from scarring after DVT. Patients with DVT need to wear compression hose daily for at least 2 yrs after DVT to minimize the risk of PTS. Read more...
Agree DVT--but why? Warfarin inhibits specific clotting factors, and it self may be inhibited by St. John's wort, increased vitamin K intake, and in the presence of hypothyroidism. Barring these simple answers, consider a careful clotting screen for hypercoagulable states. Read more...
Mgt. I would also suggest a pulmonary evaluation, including a HRCT to rule out pulmonary emboli. Read more...
Post Clot Damage. to veins in the lower leg can cause persistent edema as well as poor circulation in that leg that contributed to the clot in the first place. Additionally as the clot stabilizes and collateral veins do not function well either dependent edema worsens causing pain in the feet. Read more...
DVT. Is your blood thin enough? Your primary provider can check this. A repeat venous duplex would define whether this was due to a new clot or due to damaged vein valves and venous insufficiency. Read more...
INR therapeutic? Pretty unlikely to be a new clot if the INR has been therapeutic. Could check a Doppler ultrasound. History of clot in the arm and a stroke (?) are pretty unusual for a 44yo patient. I'd want more history on these two items, but if they are true, I would agree with a hypercoaguable workup, especially checking for phospholipid antibodies. Read more...
Doppler. Of course the first concern would be another DVT and so a Doppler should be obtained immediately. If that is negative, there are numerous other potential causes that can usually be determined on an exam and studies. Read more...
CFV waveforms. Duplex scanning at the groin will be helpful to see if there is respiratory phasicity in the venous waveforms. If such respirtary phasicity is lacking, proximal venous obstruction is suspected and CT venography or MR venography should be obtained. Of course, I would initiate a thrombophilia work-up. This may be difficult as the patient is on warfarin. At least genetic mutations could be sought. It is possible that this patient is not therapeutic on warfarin with subtherapeutic goals such as PT and INR. Factor Xa inhibitors may be more appropriate for this patient in that case or lifelong subcutaneous fractionated heparin. Read more...